MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was addressed with phone support.Once they were able to identify the piece, they pulled it into the access balloon, where it was removed from the abdomen quickly through the airseal port.No site visit was conducted.The system was working properly, and no additional action was required as the issue was resolved.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, a small piece of the tip broke off in the patient.The fragment was retrieved same procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter on and obtained the following additional information: the surgeon used the sp robot to locate the plastic tip of the scissors.Once they were able to identify the piece, they pulled it into the access balloon, where it was removed from the abdomen quickly through the airseal port.The task being performed was inserting the scissors into the abdomen.The surgeon is unsure of the cause.The tip just fell off.The patient has not returned to the hospital due to experiencing any post-surgical complications related to retaining a foreign object.The tip was thrown away.There are no photos or videos available.The patient demographic information was not available.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19160954
Report Number2955842-2024-13588
Device Sequence Number7324217
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(10)N/A
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown